MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012454-15
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat the proximal right coronary artery (rca).A non-abbott stent was implanted and due to poor apposition, the 4.5x15mm nc trek balloon dilatation catheter (bdc) was used for post dilatation.There was no difficulty removing the stylet or protective sheath.The device was not prepared (air aspiration) outside the anatomy prior to use.The contrast mix was 1:1 saline and contrast.The balloon was inflated twice to 16 atmospheres (atms) for 6 seconds.Under fluoroscopy, it was noted that the balloon did not fully deflate and it was difficult to retract into the 7french (fr) guide catheter.After pulling negative pressure repeatedly with the indeflator, force was applied to pull the balloon catheter into the 7f guide catheter.The balloon catheter was removed independently partially deflated and the shaft was found to be bent.There was no adverse patient effect and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
H6: medical device problem code 2017 - excessive force, incorrect prep.The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.It was reported that the balloon was removed partially inflated and force had to be applied to remove it.It should be noted that the coronary dilatation catheters (cdc), nc trek rx, global, instruction for use states: withdraw the deflated dilatation catheter and guide wire from the guiding catheter through the hemostatic valve.Additionally, the warning section states: if resistance is felt, determine the cause before proceeding.Continuing to advance or retract the catheter while under resistance may result in damage to the vessels and / or damage / separation of the catheter.In this case, it is likely that the balloon being removed partially inflated contributed to the reported difficulty removing the device and so force was required to remove the device.Additionally, the account reported that the device was not prepared (air aspiration) outside the anatomy.It should be noted that the cdc, nc trek rx, global, instruction for use specifies: all air must be removed from the balloon and displaced with contrast prior to inserting into the body, otherwise, complications may occur.In this case, it is unknown if the violations of the ifu caused or contributed to the reported complaint.The investigation was unable to determine a conclusive cause for the reported deflation issue; however, the reported difficulty removing the device and kink appear to be related to circumstances of the procedure.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16742991
Report Number2024168-2023-03810
Device Sequence Number5435494
Product Code LOX
UDI-Device Identifier08717648152115
UDI-Public08717648152115
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model Number1012454-15
Device Catalogue Number1012454-15
Device Lot Number20620G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/24/2023
Initial Report FDA Received Date04/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7FRENCH GUIDE CATHETER
Patient SexUnknown